[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.236.216.93. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1957

Ultraviolet Light Factor in Chlorpromazine Dermatitis

Author Affiliations

Philadelphia

From the Department of Dermatology (Dr. Donald M. Pillsbury, Director), University of Pennsylvania, School of Medicine.

AMA Arch Derm. 1957;75(1):38-40. doi:10.1001/archderm.1957.01550130040002
Abstract

Abnormal skin reactions to sunlight have been reported occasionally among patients receiving chlorpromazine* therapy.† Since this abnormal photosensitivity is a transient involvement, it appears that some factor in sunlight, present only at certain times, is responsible for triggering the eruption. In an attempt to determine what the critical light factor may be, the following study was undertaken.

Method

Ten patients were studied from a group of 105 receiving chlorpromazine therapy for various neuropsychiatric disorders at the Sidney Hillman Medical Center, Philadelphia.6 Five of these patients developed sunlight-induced erythematopapular eruptions with pruritus, although they had no previous histories of abnormal photosensitivity. None of these five patients had received medication other than chlorpromazine prior to the onset of the skin reactions. The other five patients had no side-effects to chlorpromazine nor had they histories of dermatitis. In addition, five volunteers who had neither received chlorpromazine nor had

×